Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 204, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 3, 2007, 2:56 PM CDT for Saint Croix County, Wisconsin. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2007, 2:56 PM CDT (19:56 UTC)
- Expired
- Jul 3, 2007, 3:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 89 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 12:10 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1198 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 031955 SVRMPX WIC109-032045- /O.NEW.KMPX.SV.W.0204.070703T1956Z-070703T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 256 PM CDT TUE JUL 3 2007 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. CROIX COUNTY IN WEST CENTRAL WISCONSIN... * UNTIL 345 PM CDT * AT 253 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF SOMERSET TO 7 MILES NORTHWEST OF BALDWIN TO 13 MILES SOUTHWEST OF BALDWIN...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... BALDWIN... GLENWOOD CITY... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LAT...LON 4521 9269 4487 9270 4486 9216 4521 9218 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:49 AM CDT, 11 hours 7 minutes earlier.
Area forecast discussion, Jul 3, 3:49 AM CDT, 11 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 349 AM CDT TUE JUL 3 2007 .DISCUSSION... APPEARS POTENTIAL SEVERE WEATHER DAY ACROSS PART OF THE CWA. AT THE PRESENT TIME...SURFACE BOUNDARY OVER CENTRAL MN. RAIN FROM YESTERDAY ACROSS NORTHERN CWA GENERATED FOG/STRATUS AND WILL BE DIFFICULT TO DISSIPATE THIS MORNING. BELIEVE MOST OF EASTERN CWA WILL REMAIN IN MOSTLY CLOUDY CONDITIONS SIMILAR TO YESTERDAY....WITH ABUNDANT LOW LEVEL MOISTURE AROUND. CU RULES SHOW BKN ALL DAY EAST. THIS WILL LIMIT HEATING/INSTABILITY SOME. BELIEVE SEVERE WEATHER FOCUS LIES MAINLY OVER SOUTHERN HALF OF CWA...WITH BEST THREAT TO THE SOUTHWEST AS SURFACE BOUNDARY SAGS SOUTH THIS AFTERNOON. NODAK SHORT WAVE TO PLOW INTO WESTERN MN AFTER 15Z...AND SHOULD BE AN AFTERNOON SEVERE WEATHER SHOW ACROSS THE CWA. SIGNIFICANT ACTIVITY SHOULD SAG INTO NORTHERN IOWA BY 00Z...LEAVING SOME LEFTOVERS ACROSS THE AREA. WILL MENTION LIKELY POPS OVER THE FAR SOUTH TODAY...WITH TRAILING CHANCES TO THE NORTH. WILL REMOVE POPS FOR WEDNESDAY AS WAVE SHOULD BE SIGNIFICANT ENOUGH TO RETARD DEVELOPMENT. WILL TEMPER HIGHS SOMEWHAT FOR WEDNESDAY...ALTHOUGH MODELS HAVE BEEN TRENDING WARMER. DRY CONDITIONS ANTICIPATED THROUGH THE REMAINDER OF THE WEEK...WITH MUCH WARMER TEMPERATURES FOR THE WEEKEND. TIMING OF NEXT COLD FRONT BRINGS IT THROUGH SUNDAY ON THE 00Z GFS...SLOWER THAN THE 00Z ECMWF. WILL NOT CHANGE FORECAST JUST YET. DAY SHIFT WILL HAVE TO DECIPHER THE DETAILS HERE. && .AVIATION... /06Z TAF ISSUANCE/ SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE OVERNIGHT ACROSS FAR EASTERN MN AND WEST CENTRAL WI IN ZONE OF LOW LEVEL WAA AND ISENTROPIC OMEGA SEEN ON THE RUC 300K THETA SURFACE. CANT RULE OUT A FEW SHOWERS AND THUNDERSTORMS AS WELL OVER CENTRAL AND WEST CENTRAL MN OVERNIGHT WHERE BETTER INSTABILITY EXISTS ALONG WITH A WEAK BOUNDARY JUST TO THE WEST. CONTINUED LOW VISIBILITIES INTO TUESDAY MORNING FOR AXN AND STC WITH INTERMITTENT FOG OVERNIGHT AT THE REMAINDER OF THE TAF SITES. THUNDERSTORM CHANCES ON THE RISE TUESDAY AFTERNOON AS WEAK FRONTAL BOUNDARY BEGINS TO MOVE THROUGH THE CWA. 00Z MODEL RUNS POINTING TO STRONG LOW LEVEL THETA-E ADVECTION ACROSS SOUTHERN MN IN THE 21-24Z TIME FRAME ALONG WITH FAVORABLE DIFFERENTIAL LAYER DIVERGENCE. CONTINUED WITH PROB30 GROUPS FOR NOW. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/DWE
Hazardous weather outlook, Jul 3, 4:16 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 416 AM CDT TUE JUL 3 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 041215- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 416 AM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL DROP SOUTHEAST ACROSS THE AREA TODAY. THIS WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT LATE THIS MORNING THROUGH THE AFTERNOON ACROSS MUCH OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. THE GREATEST THREAT OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE FOUND OVER SOUTHWEST AND SOUTH CENTRAL MINNESOTA. AN ISOLATED TORNADO IS ALSO POSSIBLE MAINLY ALONG AND SOUTH OF THE MINNESOTA RIVER VALLEY THIS AFTERNOON...FROM NEAR MONTEVIDEO...MANKATO AND ALBERT LEA. THE FRONT WILL SAG INTO IOWA BY EARLY EVENING...ENDING THE SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE MORNING AND AFTERNOON.
In the hours before
Local storm report, Jul 3, 12:11 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1211 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM TSTM WND GST GEORGEVILLE 45.44N 94.94W
07/03/2007 M82 MPH STEARNS MN MESONET
MEASURED ON HIGHWAY 55 AT MILE POST 98 BY A MNDOT SENSOR.
&&
KATSpecial weather statement, Jul 3, 12:13 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1213 PM CDT TUE JUL 3 2007 MNZ050-031800- BENTON- 1213 PM CDT TUE JUL 3 2007 ...SIGNIFICANT WEATHER ALERT FOR BENTON COUNTY UNTIL 100 PM CDT... AT 1209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RICE...AND MOVING EAST AT 30 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE FOLEY. PEOPLE IN BENTON COUNTY...INCLUDING THE CITY OF FOLEY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. KAT
Special weather statement, Jul 3, 1:39 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 139 PM CDT TUE JUL 3 2007 MNZ077-031930- RICE- 139 PM CDT TUE JUL 3 2007 ...SIGNIFICANT WEATHER ALERT FOR RICE COUNTY UNTIL 230 PM CDT... AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF LONSDALE...AND MOVING EAST AT 25 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE NORTHFIELD...AND INTERSTATE 35 NORTH OF FARIBAULT. PEOPLE IN NORTHERN RICE COUNTY...INCLUDING THE CITY OF NORTHFIELD... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Special weather statement, Jul 3, 1:56 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 156 PM CDT TUE JUL 3 2007 MNZ052-053-060>063-WIZ014-023-024-032000- ANOKA-CHISAGO-HENNEPIN-ISANTI-PIERCE-POLK-RAMSEY-ST. CROIX-WASHINGTON- 156 PM CDT TUE JUL 3 2007 ...SIGNIFICANT WEATHER ALERT FOR ISANTI...CHISAGO...ANOKA... WASHINGTON...HENNEPIN...RAMSEY...POLK...ST. CROIX AND PIERCE COUNTIES UNTIL 300 PM CDT... AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RUSH CITY TO FOREST LAKE TO MAPLE GROVE...AND MOVING EAST AT 40 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE WYOMING...WHITE BEAR LAKE... VADNAIS HEIGHTS...STILLWATER...SHOREVIEW...ROSEVILLE...OAKDALE... NORTH ST PAUL...NORTH BRANCH...NEW BRIGHTON...MOUNDS VIEW... MAPLEWOOD...MAPLE GROVE...LINDSTROM...ISANTI...FRIDLEY...FOREST LAKE...EAST BETHEL...COON RAPIDS...CHISAGO CITY...BROOKLYN PARK... BLAINE...ARDEN HILLS...ANOKA...ANDOVER...ST CROIX FALLS...SOMERSET... OSCEOLA...LUCK...HUDSON AND BALDWIN. PEOPLE IN ANOKA...CHISAGO...NORTHEASTERN HENNEPIN...NORTHWESTERN PIERCE...POLK...RAMSEY...SOUTHEASTERN ISANTI...ST. CROIX AND WASHINGTON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:30 PM CDT | Severe Thunderstorm Warning | MPX | Polk | 45 min |
| Jul 3, 3:47 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Eau Claire, Rusk | 43 min |
| Jul 3, 4:19 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pepin | 41 min |
| Jul 3, 4:22 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 53 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.